# SDR ECPR2022042100001

- Difficulty date: April 13, 2022
- Submitted: April 21, 2022
- Operation: General aviation
- Aircraft: N159ND
- Make and model: Piper PA-28-161
- Aircraft serial: 2842031
- Aircraft time: 14,646 hours
- Engine: Lyc O320D3G
- Engine time: 2,203 hours
- Propeller: Snsnch 74DM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 105217
- Condition: Faulty
- Location: Zone 400
- Stage of operation: LD
- How discovered: V
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

DURING DOWNWIND FOR LANDING WITH A SIMULATED POWER LOSS, AN ACTUAL PARTIAL POWER LOSS OCCURRED. PILOT CONTINUED APPROACH AND LANDED WITHOUT FURTHER INCIDENT. DURING THE LANDING ROLLOUT, THE ENGINE QUIT. MAINTENANCE PERSONNEL RESPONDED AND TOWED THE AIRCRAFT FROM THE AIRCRAFT MOVEMENT AREA OF THE AIRFIELD. DURING THE INITIAL EXAMINATION OF THE AIRCRAFT IT WAS DETERMINED THAT FUEL FLOWED FREELY FROM THE CARBURETOR AIRBOX WHEN THE MIXTURE WAS PLACED IN THE FULL RICH POSITION. THE CARBURETOR WAS DETERMINED TO BE FAULTY AND WAS REPLACED. IT IS SUSPECTED THAT AN UNDETERMINED DEFECT IN THE CARBURETOR FLOAT OR ASSOCIATED VALVE ALLOWED THE CARBURETOR BOWL TO OVERFILL AND RESULTED IN FUEL OVERFLOWING INTO THE CARBURETOR VENTURI.
